Hail, Dallam
- When
- June 1, 3:08 PM CST to 3:09 PM CST
- Where
- Dallam County, 1.67 mi W of Kerrick
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.480, -102.250
Severe thunderstorms developed and moved across the northwest, southern and eastern Texas Panhandle during the evening and early morning hours producing hail and damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed and moved across the northwest, southern and eastern Texas Panhandle during the evening and early morning hours producing hail and damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 1, 12:02 PM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 102 PM CDT FRI JUN 1 2012 .AVIATION... FOR THE 18Z TAFS...LOOKS LIKE A ROUND OF SHOWERS AND TSTMS WILL DEVELOP ACROSS NWRN AND NRN SECTIONS OF TX AND OK PNHDLS LATER THIS AFTERNOON...WITH STORMS EXPECTED TO MOVE TO THE SE AND ENCOMPASS MORE OF THE REGION BY THIS EVENING. RETAINED VCTS AT ALL SITES FOR LATER THIS AFTERNOON INTO THE EVENING HOURS...WHICH IS WHEN THE GREATEST THREAT WILL BE. TSTM THREAT SHOULD DIMINISH AFTER 06Z THIS EVENING. AMENDMENTS TO THIS FCST WILL BE POSSIBLE...DEPENDING ON EXTENT AND IMPACTS OF TSTM COVERAGE. ANDRADE && .PREV DISCUSSION... /ISSUED 636 AM CDT FRI JUN 1 2012/ AVIATION... ONGOING ISOLATED/SCATTERED CONVECTION IN VICINITY OF KAMA WILL CONTINUE TO SHIFT SOUTHEASTWARD AWAY FROM THE TERMINALS. FORECAST PROFILES AND CURRENT SATELLITE TRENDS SUGGEST A BRIEF BOUT OF LOW CLOUDS MAY OVERSPREAD THE TERMINALS...WITH THE HIGHEST CONFIDENCE FOR MVFR CIGS DURING THE NEXT 1-3 HOURS AT KDHT...IN CLOSEST PROXIMITY TO AN EXPANDING CLOUD DECK SEEN IN SATELLITE IMAGERY AT THIS TIME. OTHERWISE...SOUTHWESTERLY WINDS WILL BECOME GUSTY BY MIDDAY...BEFORE ATTENTION BECOMES FOCUSED UPON POSSIBLE IMPACTS FROM CONVECTION. MODELS SUGGEST ALL THREE TERMINALS MAY SEE THUNDERSTORM IMPACTS AFTER ROUGHLY 01/21Z-02/00Z. CONFIDENCE IN TIMING AND RESTRICTIONS IS LOW... SO FOR NOW WILL CONTINUE THE VCTS/CB MENTION IN ALL TAFS. PREV DISCUSSION... /ISSUED 330 AM CDT FRI JUN 1 2012/ DISCUSSION... NORTHWEST FLOW ALOFT CONTINUES TODAY AND TONIGHT WITH THREAT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. HIGHER TEMPERATURES TODAY WILL PROMOTE HIGHER CAPE VALUES. ADEQUATE LOW- TO MID-LEVEL MOISTURE WILL REMAIN IN PLACE...WITH SUFFICIENT SHEAR FOR ORGANIZED THUNDERSTORMS. HAVE INCREASED POPS SLIGHTLY THIS AFTERNOON AND TONIGHT. OTHERWISE...NO REAL CHANGES TO EARLIER FORECAST. CHANCES FOR STRONG TO SEVERE THUNDERSTORMS REMAIN IN FORECAST FOR SATURDAY AND SATURDAY NIGHT AS FLOW ALOFT TRANSITIONS TO MORE ZONAL WHILE MOISTURE AND INSTABILITY REMAIN IN PLACE. LOW POPS FOR THUNDERSTORMS CONTINUE DAILY FROM SUNDAY ONWARD... PARTICULARLY ACROSS THE EASTERN AND NORTHEASTERN PARTS OF THE FORECAST AREA...AS DRYLINE EXPECTED TO SET UP ACROSS THE PANHANDLES. SEVERE THUNDERSTORMS WILL BE A REAL POSSIBILITY THROUGH MOST OF THE EXTENDED FORECAST...BUT PRECISION IN FORECASTING AREAS OF INITIATION IS NOT ATTAINABLE AT THIS TIME. 03 COCKRELL FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY OR SATURDAY. ELEVATED FIRE WEATHER CONDITIONS MAY BRIEFLY DEVELOP SUNDAY AFTERNOON ACROSS FAR WESTERN SECTIONS. NO ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 246 PM CDT FRI JUN 1 2012 OKZ001>003-TXZ001>020-012215- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 246 PM CDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO THE SIZE OF HEN EGGS THE PRIMARY HAZARDS. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL 10 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH SUNDAY ACROSS MOST OF THE PANHANDLES. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS...PARTICULARLY SATURDAY AFTERNOON AND EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE MOST FAVORED OVER THE EASTERN HALF OF THE PANHANDLES MONDAY THROUGH THURSDAY WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR LIKELY ACTIVATION THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER THE WEEKEND AND THROUGH MUCH OF THE UPCOMING WEEK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 248 PM CDT FRI JUN 1 2012 OKZ001-012015- CIMARRON OK- 248 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR CIMARRON COUNTY. AT 245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF GRIGGS...OR ABOUT 12 MILES EAST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. NF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT FRI JUN 1 2012 OKZ001-TXZ001-012045- CIMARRON OK-DALLAM TX- 310 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR DALLAM AND CIMARRON COUNTIES. AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER CIMARRON COUNTY...OR ABOUT 15 MILES SOUTHWEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. NF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CDT FRI JUN 1 2012 TXZ001-012115- DALLAM TX- 337 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR DALLAM COUNTY. AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER DALLAM COUNTY...OR ABOUT 21 MILES SOUTH OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH. NF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 356 PM CDT FRI JUN 1 2012 OKZ001-TXZ001-002-012130- CIMARRON OK-DALLAM TX-SHERMAN TX- 356 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR SHERMAN...DALLAM AND CIMARRON COUNTIES. AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER CIMARRON COUNTY...OR ABOUT 17 MILES NORTHWEST OF STRATFORD...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. NF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT FRI JUN 1 2012 OKZ002-012130- TEXAS OK- 401 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR TEXAS COUNTY. AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER TEXAS COUNTY...OR ABOUT 17 MILES SOUTHEAST OF WILBURTON...MOVING SOUTH AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. NF
The Amarillo radar (KAMA), 147 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
39 hail, 5 thunderstorm wind. Local standard time, as filed.
A storm chaser from the Mississippi State University Chase Team estimated the thunderstorm wind gust. There was no damage reported and there were no reports of injuries or fatalities.
The Texas Department of Public Safety estimated the thunderstorm wind gusts about four miles east of Adrian Texas in Oldham county. There was no damage and there were no reports of injuries or fatalities.
The thunderstorm wind gusts caused multiple horse trailers to be flipped over as relayed by the National Severe Storms Laboratory. There were no reports of injuries or fatalities.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390828, 390829, 390830, 390831, 390832, 390833, 390834, 390835, 390836, 390837, 390838, 390839, 390840, 390841, 390842, 390843, 390844, 390845, 390846, 390847, 390848, 390849, 390850, 390857, 390858, 390852, 390867, 390851, 390856, 390866, 390864, 390855, 390859, 390863, 390860, 390862, 390853, 390865, 390861, 390854, and more.